Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 182, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 4, 2003, 11:40 PM CDT for Dade County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2003, 11:40 PM CDT (04:40 UTC)
- Expired
- May 5, 2003, 12:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dade County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
231 WUUS53 KSGF 050440 SVRSGF MOC057-050530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1140 PM CDT SUN MAY 4 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN MISSOURI * UNTIL 1230 AM CDT. * AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF GREENFIELD TO LOCKWOOD...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... GREENFIELD BY 1145 PM CDT. EVERTON BY 1205 AM CDT. THE TOWNS OF MEINERT...BONA...SOUTH GREENFIELD...DADEVILLE AND PENNSBORO ARE ALSO IN THE PATH OF THESE STORMS. LAT...LON 3757 9376 3731 9407 3729 9365 3756 9364 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:08 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, May 4, 5:08 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED LAST LINE NATIONAL WEATHER SERVICE SPRINGFIELD MO 508 PM CDT SUN MAY 4 2003 ...MESOSCALE CONVECTIVE DISCUSSION... SUPERCELL OVER LABETTE COUNTY KANSAS AND ANOTHER OVER NOWATA COUNTY WILL BE MOVING INTO THE FAR SOUTHWESTERN PORTIONS OF OUR CWA WITHIN ABOUT AN HOUR. SKIES HAVE CLEARED OVER EXTREME SOUTHWEST MISSOURI AND THE ATMOSPHERE HAS BECOME VERY UNSTABLE. 0-1KM HELICITIES OF 150-300 M2/S2 OVER THE AREA...0-3KM CAPE OF OVER 100 J/KG AND INCREASING RAPIDLY NOW THAT SUN HAS EMERGED. THE POTENTIAL FOR LONG TRACKED AND STRONG TORNADOES IS VERY HIGH WEST OF AN OSCEOLA...TO SPRINGFIELD...TO BRANSON LINE. SUPERCELL MOVING OUT OF CRAWFORD COUNTY CONTINUES TO MOVE INTO AN ENVIRONMENT FAVORABLE FOR CONTINUED TORNADO PRODUCTION...AND STRONG, LONG TRACKED TORNADO IS POSSIBLE WITH THAT CELL AS WELL AS IT MOVES THROUGH BARTON COUNTY. UNCONFIRMED REPORTS OF SIGNIFICANT STRUCTURAL DAMAGE IS NOW BEING REPORTED WITH THE TORNADO IN CRAWFORD. .SGF... MO...NONE. KS...NONE. IZZI
Hazardous weather outlook, May 4, 1:00 PM CDT, 10 hours 40 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN MAY 4 2003
...OUTBREAK OF VIOLENT THUNDERSTORMS AND TORNADOS LIKELY THIS
AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...
VERY LARGE HAIL UP TO THE SIZE OF BASEBALLS
DAMAGING WINDS IN EXCESS OF 70 MPH
TORNADOS...INCLUDING THE POTENTIAL OF STRONG
AND PARTICULARLY DAMAGING TORNADOS
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS DEVELOPING WEST OF AN OSCEOLA TO NEOSHO LINE
AS EARLY AS 2 PM...AREAS ALONG AND WEST OF HIGHWAY 65 BETWEEN 3
AND 5 PM...AND AREAS BETWEEN 65 AND HIGHWAY 63 BETWEEN 4 AND 6 PM.
ADDITIONAL INFORMATION:
A TORNADO WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE OUTLOOK
AREA UNTIL 6 PM.
DISCUSSION:
CLOUD COVER WILL DECREASE THROUGH EARLY AFTERNOON AND ALLOW FOR
STRONG SURFACE HEATING. A HUMID AND VERY UNSTABLE AIR MASS IS
FORECAST TO MOVE INTO THE OUTLOOK AREA THIS AFTERNOON. A POWERFUL
LOW PRESSURE SYSTEM WILL DRAG A DRYLINE INTO THE WESTERN PORTIONS
OF THE OUTLOOK AREA THIS AFTERNOON. GIVEN THE EXTREMELY FAVORABLE
AND STRONG WINDS ALOFT...AND THE AMOUNT OF INSTABILITY FORECAST TO
BE PRESENT...EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS IS
ANTICIPATED BY EARLY TO MID AFTERNOON OVER THE WESTERN PORTIONS OF
THE OUTLOOK AREA. THESE THUNDERSTORMS WILL THEN MOVE RAPIDLY
EASTWARD ACROSS THE REMAINDER OF THE OUTLOOK AREA LATE THIS
AFTERNOON AND EVENING.
CONDITIONS WILL LIKELY BECOME FAVORABLE FOR SUPERCELLS THIS
AFTERNOON AS SURFACE DEWPOINTS SURGE WELL INTO THE 60S TO NEAR 70
DEGREES. LARGE AND DAMAGING HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOS...INCLUDING THE POTENTIAL FOR A FEW LONG
LIVED AND PARTICULARLY DESTRUCTIVE TORNADOS.
THE WEATHER SITUATION WILL LIKELY EVOLVE VERY RAPIDLY WITH STORMS
DEVELOPING BY 2 PM. ONCE STORMS DEVELOP THEY WILL INTENSIFY
RAPIDLY...BECOMING SEVERE AND POSSIBLY TORNADIC WITH IN AN HOUR OF
INITIATION. PERSONS OVER THE ENTIRE OUTLOOK SHOULD TAKE TIME NOW
TO REVIEW TORNADO SAFETY RULES AND BE READY TO REACT QUICKLY IF
THREATENING WEATHER APPROACHES.
THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. THOSE IN THE
OUTLOOK AREA ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND
TO LISTEN TO RADIO AND TELEVISION AND NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED AS EARLY AS 2 PM OVER WESTERN
PORTIONS OF THE OUTLOOK AREA...AND BETWEEN 2 PM AND MIDNIGHT FOR
THE REMAINDER OF THE OUTLOOK AREA.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIIn the hours before
Local storm report, May 4, 10:44 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM 4 N LIBERAL MO .75 INCH HAIL
05/04/03 BARTON REPORTED BY STORM
SPOTTER.Local storm report, May 4, 10:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1046 PM LAKE SPG MO 2.75 INCH HAIL
05/04/03 DENT REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 4, 11:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM ST ROBERT MO 2.75 INCH HAIL
05/04/03 PULASKI REPORTED BY PUBLIC.
DAMAGE TO VEHICLES AT
VOSS TRUCK PORT IN
EASTERN ST. ROBERTLocal storm report, May 4, 11:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0451 AM COLLINS MO 1.25 INCH HAIL
05/04/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0438 PM 4 NW MC CUNE KS TORNADO
05/04/03 CRAWFORD REPORTED BY ICT WX.
0500 PM GIRARD KS TORNADO
05/04/03 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0500 PM GIRARD KS TORNADO
05/04/03 CRAWFORD CONFIRMED ON GROUND.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0508 PM ARMA KS TORNADO
05/04/03 CRAWFORD METEOROLOGIST REPORTED
TORNADO ON GROUND.
REPORTED BY PUBLIC.
0530 PM LIBERAL MO TORNADO
05/04/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 PM LIBERAL MO TORNADO
05/04/03 BARTON TORNADO ON GROUND.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM FULTON KS .88 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM MAPLETON KS 1.75 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0549 PM SHELDON MO 2.75 INCH HAIL
05/04/03 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0550 PM 8 N LAMAR MO TORNADO
05/04/03 BARTON REPORTED BY HAM RADIO
OPERATOR.
0624 PM SENECA MO 1.75 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM RACINE MO 1.75 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM 3 S NEOSHO MO 1 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM STOCKTON MO TORNADO
05/04/03 CEDAR HEAVY DAMAGE TO CITY
PROPER. INJURIES
REPORTED. REPORTED BY
HAM RADIO OPERATOR.
0704 PM PIERCE CITY MO TORNADO
05/04/03 LAWRENCE TORNADO CONFIRMED ON
GROUND BETWEEN PEIRCE
CITY AND MONETTE. .
REPORTED BY COOPERATIVE
OBSERVER.
0705 PM 1 N PIERCE CITY MO TORNADO
05/04/03 LAWRENCE DAMAGE REPORTED.
REPORTED BY HAM RADIO
OPERATOR.
0709 PM WHEATLAND MO TORNADO
05/04/03 HICKORY BREIF TORNADO TOUCH
DOWN. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0709 PM VERONA MO TORNADO
05/04/03 LAWRENCE TORNADO ON GROUND
MOVING EAST TOWARDS
VERONA. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0709 PM 4 W AURORA MO TORNADO
05/04/03 LAWRENCE DEBRIS SIGHTED.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0712 PM HUMANSVILLE MO TORNADO
05/04/03 POLK TWO HOMES DESTROYED. .
REPORTED BY EMERGENCY
MANAGEMENT.
0719 PM MONETT MO WIND DAMAGE
05/04/03 BARRY TREES, POWER LINES AND
DEBRIS. . REPORTED BY
FIRE AND RESCUE.
0723 PM PIERCE CITY MO TORNADO
05/04/03 LAWRENCE TORNADO PASSED THROUGH
DOWNTOWN. REPORTS OF
POEPLE TRAPPED IN
HOMES. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0726 PM 1 W CHESAPEAKE MO 2.5 INCH HAIL
05/04/03 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0726 PM AURORA MO TORNADO
05/04/03 LAWRENCE TORNADO ON GROUND IN
THE CITY PROPER.
ESTIMATED HALF MILE
WIDE. . REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0730 PM 4 E PITTSBURG MO WIND DAMAGE
05/04/03 HICKORY TRAILER OVERTURNED. .
REPORTED BY COOPERATIVE
OBSERVER.
0734 PM CLEVER MO TORNADO
05/04/03 CHRISTIAN TORNADO ON GROUND.
REPORTED BY HAM RADIO
OPERATOR.
0736 PM LAMAR MO .88 INCH HAIL
05/04/03 BARTON REPORTED BY PUBLIC.
0736 PM SPRINGFIELD MO WIND DAMAGE
05/04/03 GREENE HOME DAMAGED WEST
BYPASS AND SUNSHINE. .
REPORTED BY EMERGENCY
MANAGEMENT.
0744 PM 2 N LOUISBURG MO WIND DAMAGE
05/04/03 DALLAS NUMEROUS TREES DOWN. .
REPORTED BY PUBLIC.
0745 PM 2 W BILLINGS MO TORNADO
05/04/03 CHRISTIAN TORNADO REPORTED ON
GROUNG WITH GOLF BALL
SIZE HAIL. REPORTED BY
HAM RADIO OPERATOR.
0745 PM 5 S CAMDENTON MO TORNADO
05/04/03 CAMDEN TORNADO ON GROUND.
REPORTED BY EMERGENCY
MANAGEMENT.
0752 PM REPUBLIC MO .75 INCH HAIL
05/04/03 GREENE HAIL AND DEBRIS FALLING
IN TOWN. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0805 PM SPRINGFIELD MO TORNADO
05/04/03 GREENE CHURCH DESTROYED BY NEW
TORNADO. REPORTED BY
HAM RADIO OPERATOR.
0805 PM 10 S COLLINS MO .88 INCH HAIL
05/04/03 HICKORY REPORTED BY PUBLIC.
0818 PM 6 NW FORDLAND MO .88 INCH HAIL
05/04/03 WEBSTER REPORTED BY PUBLIC.
0826 PM 1 E STOCKTON MO 2.75 INCH HAIL
05/04/03 CEDAR REPORTED BY FIRE AND
RESCUE.
0826 PM HUMANSVILLE MO .88 INCH HAIL
05/04/03 POLK REPORTED BY EMERGENCY
MANAGEMENT.
0830 PM NEAR BRUMLEY AND TUSCUMBI MO .75 INCH HAIL
05/04/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0845 PM 7 S CAMDENTON MO TORNADO
05/04/03 CAMDEN *** 1 DEAD ***
REPORTED BY EMERGENCY
MANAGEMENT. DEATH WAS
IN THE SPENCER CREEK
AREA.
0846 PM BTWN BRINK TOWN AND DIXON MO 1 INCH HAIL
05/04/03 MARIES REPORTED BY COOPERATIVE
OBSERVER.
0853 PM POLK MO TORNADO
05/04/03 POLK REPORTED BY PUBLIC.
0855 PM RONDO MO TORNADO
05/04/03 POLK UNKNOWN DAMAGE AT THIS
TIME.
0905 PM 4 S VIENNA MO TORNADO
05/04/03 MARIES
0955 PM HAMMOND KS 1 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1000 PM 1 S STILLHOUSE SPRINGS MO .75 INCH HAIL
05/04/03 PHELPS HAIL REPORTED AT
HIGHWAY W AND
INTERSTATE 44. REPORTED
BY HAM RADIO OPERATOR.
1001 PM FT SCOTT KS 1 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1005 PM ST ROBERT MO 2.75 INCH HAIL
05/04/03 PULASKI REPORTED BY PUBLIC.
DAMAGE TO VEHICLES AT
VOSS TRUCK PORT IN
EASTERN ST. ROBERT
1006 PM DIXON MO 1.75 INCH HAIL
05/04/03 PULASKI REPORTED BY STORM
SPOTTER.
1009 PM NEAR BUCKHORN MO 1 INCH HAIL
05/04/03 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORT WAS AT HWY 7 AND
I-44
1010 PM CROCKER MO .75 INCH HAIL
05/04/03 PULASKI REPORTED BY PUBLIC.
1010 PM WAYNESVILLE MO .88 INCH HAIL
05/04/03 PULASKI REPORTED BY COOPERATIVE
OBSERVER.
1025 PM ROLLA MO TORNADO
05/04/03 PHELPS REPORTED BY HAM RADIO
OPERATOR. LOCATION WAS
AT CC HWY
1036 PM 6 S ROLLA MO 2.75 INCH HAIL
05/04/03 PHELPS REPORTED BY STORM
SPOTTER AT HIGHWAY O
AND 72
1040 PM 4 N LIBERAL MO .75 INCH HAIL
05/04/03 BARTON REPORTED BY STORM
SPOTTER.
1046 PM LAKE SPG MO 2.75 INCH HAIL
05/04/03 DENT REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 4, 11:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1127 PM ORONOGO MO 1 INCH HAIL
05/04/03 JASPER REPORTED BY PUBLIC ON
HIGHWAY DLocal storm report, May 4, 11:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0451 AM COLLINS MO 1.25 INCH HAIL
05/04/03 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0438 PM 4 NW MC CUNE KS TORNADO
05/04/03 CRAWFORD REPORTED BY ICT WX.
0500 PM GIRARD KS TORNADO
05/04/03 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0500 PM GIRARD KS TORNADO
05/04/03 CRAWFORD CONFIRMED ON GROUND.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0508 PM ARMA KS TORNADO
05/04/03 CRAWFORD METEOROLOGIST REPORTED
TORNADO ON GROUND.
REPORTED BY PUBLIC.
0530 PM LIBERAL MO TORNADO
05/04/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 PM LIBERAL MO TORNADO
05/04/03 BARTON TORNADO ON GROUND.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM FULTON KS .88 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM MAPLETON KS 1.75 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0549 PM SHELDON MO 2.75 INCH HAIL
05/04/03 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0550 PM 8 N LAMAR MO TORNADO
05/04/03 BARTON REPORTED BY HAM RADIO
OPERATOR.
0624 PM SENECA MO 1.75 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM RACINE MO 1.75 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM 3 S NEOSHO MO 1 INCH HAIL
05/04/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM STOCKTON MO TORNADO
05/04/03 CEDAR HEAVY DAMAGE TO CITY
PROPER. INJURIES
REPORTED. REPORTED BY
HAM RADIO OPERATOR.
0704 PM PIERCE CITY MO TORNADO
05/04/03 LAWRENCE TORNADO CONFIRMED ON
GROUND BETWEEN PEIRCE
CITY AND MONETTE. .
REPORTED BY COOPERATIVE
OBSERVER.
0705 PM 1 N PIERCE CITY MO TORNADO
05/04/03 LAWRENCE DAMAGE REPORTED.
REPORTED BY HAM RADIO
OPERATOR.
0709 PM WHEATLAND MO TORNADO
05/04/03 HICKORY BREIF TORNADO TOUCH
DOWN. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0709 PM VERONA MO TORNADO
05/04/03 LAWRENCE TORNADO ON GROUND
MOVING EAST TOWARDS
VERONA. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0709 PM 4 W AURORA MO TORNADO
05/04/03 LAWRENCE DEBRIS SIGHTED.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0712 PM HUMANSVILLE MO TORNADO
05/04/03 POLK TWO HOMES DESTROYED. .
REPORTED BY EMERGENCY
MANAGEMENT.
0719 PM MONETT MO WIND DAMAGE
05/04/03 BARRY TREES, POWER LINES AND
DEBRIS. . REPORTED BY
FIRE AND RESCUE.
0723 PM PIERCE CITY MO TORNADO
05/04/03 LAWRENCE TORNADO PASSED THROUGH
DOWNTOWN. REPORTS OF
POEPLE TRAPPED IN
HOMES. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0726 PM 1 W CHESAPEAKE MO 2.5 INCH HAIL
05/04/03 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0726 PM AURORA MO TORNADO
05/04/03 LAWRENCE TORNADO ON GROUND IN
THE CITY PROPER.
ESTIMATED HALF MILE
WIDE. . REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0730 PM 4 E PITTSBURG MO WIND DAMAGE
05/04/03 HICKORY TRAILER OVERTURNED. .
REPORTED BY COOPERATIVE
OBSERVER.
0734 PM CLEVER MO TORNADO
05/04/03 CHRISTIAN TORNADO ON GROUND.
REPORTED BY HAM RADIO
OPERATOR.
0736 PM LAMAR MO .88 INCH HAIL
05/04/03 BARTON REPORTED BY PUBLIC.
0736 PM SPRINGFIELD MO WIND DAMAGE
05/04/03 GREENE HOME DAMAGED WEST
BYPASS AND SUNSHINE. .
REPORTED BY EMERGENCY
MANAGEMENT.
0744 PM 2 N LOUISBURG MO WIND DAMAGE
05/04/03 DALLAS NUMEROUS TREES DOWN. .
REPORTED BY PUBLIC.
0745 PM 2 W BILLINGS MO TORNADO
05/04/03 CHRISTIAN TORNADO REPORTED ON
GROUNG WITH GOLF BALL
SIZE HAIL. REPORTED BY
HAM RADIO OPERATOR.
0745 PM 5 S CAMDENTON MO TORNADO
05/04/03 CAMDEN TORNADO ON GROUND.
REPORTED BY EMERGENCY
MANAGEMENT.
0752 PM REPUBLIC MO .75 INCH HAIL
05/04/03 GREENE HAIL AND DEBRIS FALLING
IN TOWN. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0805 PM SPRINGFIELD MO TORNADO
05/04/03 GREENE CHURCH DESTROYED BY NEW
TORNADO. REPORTED BY
HAM RADIO OPERATOR.
0805 PM 10 S COLLINS MO .88 INCH HAIL
05/04/03 HICKORY REPORTED BY PUBLIC.
0818 PM 6 NW FORDLAND MO .88 INCH HAIL
05/04/03 WEBSTER REPORTED BY PUBLIC.
0826 PM 1 E STOCKTON MO 2.75 INCH HAIL
05/04/03 CEDAR REPORTED BY FIRE AND
RESCUE.
0826 PM HUMANSVILLE MO .88 INCH HAIL
05/04/03 POLK REPORTED BY EMERGENCY
MANAGEMENT.
0830 PM NEAR BRUMLEY AND TUSCUMBI MO .75 INCH HAIL
05/04/03 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0845 PM 7 S CAMDENTON MO TORNADO
05/04/03 CAMDEN *** 1 DEAD ***
REPORTED BY EMERGENCY
MANAGEMENT. DEATH WAS
IN THE SPENCER CREEK
AREA.
0846 PM BTWN BRINK TOWN AND DIXON MO 1 INCH HAIL
05/04/03 MARIES REPORTED BY COOPERATIVE
OBSERVER.
0853 PM POLK MO TORNADO
05/04/03 POLK REPORTED BY PUBLIC.
0855 PM RONDO MO TORNADO
05/04/03 POLK UNKNOWN DAMAGE AT THIS
TIME.
0905 PM 4 S VIENNA MO TORNADO
05/04/03 MARIES
0955 PM HAMMOND KS 1 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1000 PM 1 S STILLHOUSE SPRINGS MO .75 INCH HAIL
05/04/03 PHELPS HAIL REPORTED AT
HIGHWAY W AND
INTERSTATE 44. REPORTED
BY HAM RADIO OPERATOR.
1001 PM FT SCOTT KS 1 INCH HAIL
05/04/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1005 PM ST ROBERT MO 2.75 INCH HAIL
05/04/03 PULASKI REPORTED BY PUBLIC.
DAMAGE TO VEHICLES AT
VOSS TRUCK PORT IN
EASTERN ST. ROBERT
1006 PM DIXON MO 1.75 INCH HAIL
05/04/03 PULASKI REPORTED BY STORM
SPOTTER.
1009 PM NEAR BUCKHORN MO 1 INCH HAIL
05/04/03 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORT WAS AT HWY 7 AND
I-44
1010 PM CROCKER MO .75 INCH HAIL
05/04/03 PULASKI REPORTED BY PUBLIC.
1010 PM WAYNESVILLE MO .88 INCH HAIL
05/04/03 PULASKI REPORTED BY COOPERATIVE
OBSERVER.
1025 PM ROLLA MO TORNADO
05/04/03 PHELPS REPORTED BY HAM RADIO
OPERATOR. LOCATION WAS
AT CC HWY
1036 PM 6 S ROLLA MO 2.75 INCH HAIL
05/04/03 PHELPS REPORTED BY STORM
SPOTTER AT HIGHWAY O
AND 72
1040 PM 4 N LIBERAL MO .75 INCH HAIL
05/04/03 BARTON REPORTED BY STORM
SPOTTER.
1046 PM LAKE SPG MO 2.75 INCH HAIL
05/04/03 DENT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1127 PM ORONOGO MO 1 INCH HAIL
05/04/03 JASPER REPORTED BY PUBLIC ON
HIGHWAY D
1130 PM NEAR WEBB CITY MO .88 INCH HAIL
05/04/03 JASPER REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:05 PM CDT | Tornado Warning | SGF | Hickory | 55 min |
| May 4, 7:11 PM CDT | Tornado Warning | SGF | Dallas | 64 min |
| May 4, 7:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 32 min |
| May 4, 7:21 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 39 min |
| May 4, 7:24 PM CDT | Tornado Warning | SGF | Christian, Greene, Stone | 66 min |
| May 4, 7:27 PM CDT | Tornado Warning | SGF | Camden | 63 min |
| May 4, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 40 min |
| May 4, 7:53 PM CDT | Tornado Warning | SGF | Miller | 52 min |
| May 4, 7:56 PM CDT | Tornado Warning | SGF | Webster | 64 min |
| May 4, 8:01 PM CDT | Tornado Warning | SGF | Cedar | 44 min |
| May 4, 8:18 PM CDT | Tornado Warning | SGF | Polk | 57 min |
| May 4, 8:19 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Pulaski | 56 min |
| May 4, 8:33 PM CDT | Tornado Warning | SGF | Wright | 42 min |
| May 4, 8:36 PM CDT | Tornado Warning | SGF | Maries | 54 min |
| May 4, 8:40 PM CDT | Tornado Warning | SGF | Dallas | 50 min |
| May 4, 9:01 PM CDT | Tornado Warning | SGF | Laclede | 44 min |
| May 4, 9:21 PM CDT | Tornado Warning | SGF | Camden, Pulaski | 54 min |
| May 4, 9:41 PM CDT | Tornado Warning | SGF | Laclede | 19 min |
| May 4, 9:47 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 43 min |
| May 4, 9:53 PM CDT | Tornado Warning | SGF | Phelps | 67 min |
| May 4, 10:17 PM CDT | Tornado Warning | SGF | Dent | 58 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 57 min |
| May 4, 10:29 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| May 4, 11:31 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 44 min |
| May 4, 11:54 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 51 min |
| May 5, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 56 min |
| May 5, 12:19 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 56 min |
| May 5, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 35 min |
| May 5, 1:14 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 46 min |
| May 5, 1:28 AM CDT | Tornado Warning | SGF | Webster, Wright | 62 min |
| May 5, 1:58 AM CDT | Tornado Warning | SGF | Texas | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.